Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2001, 9:04 PM EDT for Meriwether County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 9:04 PM EDT (01:04 UTC)
- Expired
- Jun 4, 2001, 9:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Meriwether County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 050104 SVRATL GAC199-050130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 904 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 930 PM EDT * AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 60 MPH LOCATED OVER WOODBURY...MOVING NORTH AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WOODBURY AND GAY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3290 8465 3290 8454 3315 8452 3316 8464
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:30 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 4, 7:30 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT MON JUN 4 2001 WILL UPDATE ZONES TO INCREASE SHOWERS AND THUNDERSTORM CHANCE ACROSS WESTERN GEORGIA THIS EVENING AS TSTORMS ARE MOVING NORTH INTO CENTRAL GA AND NE FROM AL INTO WESTERN GA AND ARE CONVERGING INTO 70+ SFC BASED DEWPOINTS AND SBCAPES IN EXCESS OF 2000 J/KG. REPORTS OF PEA SIZE HAIL WITH SOME OF THESE STORMS. A FEW STORMS MAY APPROACH SVR LIMITS. EXPECT A WEAKENING TREND AFTER MIDNIGHT. .ATL... GA...NONE. NOEL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 25 min |
| Jun 4, 8:21 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 24 min |
| Jun 4, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 29 min |
| Jun 4, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 39 min |
| Jun 4, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 41 min |
| Jun 4, 9:01 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 29 min |
| Jun 4, 9:24 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 21 min |
| Jun 4, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 27 min |
| Jun 4, 10:18 PM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 22 min |
| Jun 5, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Spalding | 28 min |
| Jun 5, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.